Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 

Causes of Reye's Syndrome

Causes of Reye's Syndrome (Diseases Database):

The follow list shows some of the possible medical causes of Reye's Syndrome that are listed by the Diseases Database:

Source: Diseases Database

Reye's Syndrome: Related Medical Conditions

To research the causes of Reye's Syndrome, consider researching the causes of these these diseases that may be similar, or associated with Reye's Syndrome:

Reye's Syndrome: Causes and Types

Causes of Broader Categories of Reye's Syndrome: Review the causal information about the various more general categories of medical conditions:

Reye's Syndrome as a complication of other conditions:

Other conditions that might have Reye's Syndrome as a complication may, potentially, be an underlying cause of Reye's Syndrome. Our database lists the following as having Reye's Syndrome as a complication of that condition:

Medications or substances causing Reye's Syndrome:

The following drugs, medications, substances or toxins are some of the possible causes of Reye's Syndrome as a symptom. This list is incomplete and various other drugs or substances may cause your symptoms. Always advise your doctor of any medications or treatments you are using, including prescription, over-the-counter, supplements, herbal or alternative treatments.

  • Aspirin - not causative but use of aspirin to treat viral infection seems to increase the risk of Reye's syndrome
  • Salicylate-containing medications - also increase the risk.
  • more drugs...»

Drug interactions causing Reye's Syndrome:

When combined, certain drugs, medications, substances or toxins may react causing Reye's Syndrome as a symptom.

The list below is incomplete and various other drugs or substances may cause your symptoms. Always advise your doctor of any medications or treatments you are using, including prescription, over-the-counter, supplements, herbal or alternative treatments.

  • Sulfasalazine and Varicella Vaccine interaction
  • Alti-Sulfasalazine and Varicella Vaccine interaction
  • Azaline and Varicella Vaccine interaction
  • Azulfidine and Varicella Vaccine interaction
  • Azulfidine EN-Tabs and Varicella Vaccine interaction
  • more interactions...»

What causes Reye's Syndrome?

Causes: Reye's Syndrome: A reaction to a viral infection that usually occurs when recovering from a virus.
The cause of RS remains a mystery. However studies have shown that using aspirin or salicylate-containing medications to treat viral illnesses increases the risk of developing RS. A physician should be consulted before giving a child any aspirin or anti-nausea medicines during a viral illness, which can mask the symptoms of RS. (Source: excerpt from NINDS Reye's Syndrome Information Page: NINDS)

What triggers Reye's Syndrome?

The following conditions are listed as possible triggers for Reye's Syndrome:

Related information on causes of Reye's Syndrome:

As with all medical conditions, there may be many causal factors. Further relevant information on causes of Reye's Syndrome may be found in:

 

By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise